MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE,4.5 BONECUTTER,FR,180MM LG,DSP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE,4.5 BONECUTTER,FR,180MM LG,DSP; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210979
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified procedure, metal came off the blade 4.5 bonecutter.Surgery was completed using a back-up device instead.There was no surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with original packaging.The color and magnet scheme of the device matches the print.There is minimal light scoring on a single area of the inner blade.There are some light impact marks on the edges of the inner blade cannula window.A specimen bottle was returned with the blade, but no metal particles were located within it.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a component failure.Factors that could have contributed to the failure include insufficient irrigation during use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BLADE,4.5 BONECUTTER,FR,180MM LG,DSP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22802282
Report Number1219602-2025-02018
Device Sequence Number15403201
Product Code HAB
UDI-Device Identifier03596010544001
UDI-Public3596010544001
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2026
Device Catalogue Number7210979
Device Lot Number50970175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer09/18/2025
09/19/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/19/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown